Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 28, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 30, 2008, 5:03 AM EDT for 5 counties in Florida. It took effect at Apr 30, 2008, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2008, 5:03 AM EDT (09:03 UTC)
- In effect from
- Apr 30, 2008, 12:00 PM EDT
- Expired
- Apr 30, 2008, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 300903 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 503 AM EDT WED APR 30 2008 FLZ041-044>046-053-144-010000- /O.UPG.KMLB.FW.A.0025.080430T1600Z-080430T2300Z/ /O.NEW.KMLB.FW.W.0028.080430T1600Z-080501T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 503 AM EDT WED APR 30 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM TODAY. THE COMBINATION OF A DRY AIRMASS AND FULL LATE APRIL SUNSHINE WILL PRODUCE 5 TO 7 HOURS OF CRITICAL RH VALUES. MINIMUM RH VALUES MAY FALL AS LOW AS 20 PERCENT IN A FEW SPOTS IN THE WARNING AREA. 20 FOOT WINDS WILL BE FROM THE NORTHEAST 10 TO 14 MPH WITH A FEW HIGHER GUSTS DURING THE WARNING PERIOD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE A THREAT FOR RAPID GROWTH OF ANY NEW OR EXISTING WILDFIRES. $$ KELLY
1 follow-up statement
000 WWUS82 KMLB 301713 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 113 PM EDT WED APR 30 2008 FLZ044>046-144-010000- /O.NEW.KMLB.FW.A.0026.080501T1700Z-080501T2300Z/ /O.CON.KMLB.FW.W.0028.000000T0000Z-080501T0000Z/ NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 113 PM EDT WED APR 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE COMBINATION OF A DRY AIRMASS AND FULL LATE APRIL SUNSHINE WILL PRODUCE 5 TO 7 HOURS OF CRITICAL RH VALUES. MINIMUM RH VALUES MAY FALL AS LOW AS 20 PERCENT IN A FEW SPOTS IN THE WARNING AREA. 20 FOOT WINDS WILL BE FROM THE NORTHEAST 10 TO 14 MPH WITH A FEW HIGHER GUSTS DURING THE WARNING PERIOD. ON THURSDAY POCKETS OF DRY AIR WILL REMAIN ACROSS PORTIONS OF THE INTERIOR. RELATIVE HUMIDITY VALUES MAY NOT MODERATE UPWARD SOON ENOUGH...EVEN WITH THE EXPECTED EAST TO NORTHEAST FLOW...TO PREVENT SEVERAL HOURS AT OR BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE A THREAT FOR RAPID GROWTH OF ANY NEW OR EXISTING WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ041-053-010000- /O.CON.KMLB.FW.W.0028.000000T0000Z-080501T0000Z/ INLAND VOLUSIA-OSCEOLA- 113 PM EDT WED APR 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE COMBINATION OF A DRY AIRMASS AND FULL LATE APRIL SUNSHINE WILL PRODUCE 5 TO 7 HOURS OF CRITICAL RH VALUES. MINIMUM RH VALUES MAY FALL AS LOW AS 20 PERCENT IN A FEW SPOTS IN THE WARNING AREA. 20 FOOT WINDS WILL BE FROM THE NORTHEAST 10 TO 14 MPH WITH A FEW HIGHER GUSTS DURING THE WARNING PERIOD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE A THREAT FOR RAPID GROWTH OF ANY NEW OR EXISTING WILDFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 4:39 AM EDT, 24 minutes earlier.
Area forecast discussion, Apr 30, 4:39 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
439 AM EDT WED APR 30 2008
.DISCUSSION...
TODAY...HIGH PRESSURE CENTERED OVER THE CENTRAL APPALACHIANS THIS
MORNING IS BUILDING SOUTH ACROSS THE AREA REINFORCING THE DRY
AIRMASS. AFTER A COOL MORNING IN THE LOW TO MID 50S...TEMPS WILL
WARM INTO THE LOWER 80S INTERIOR AND MID TO UPPER 70S COAST
UNDER FULL SUNSHINE. WINDS WILL TURN NE LATER THIS MORNING AND
BECOME BREEZY ESP AT THE COAST.
THU-SAT...
FCST WILL BE HIGH AND DRY THRU THE END OF THE WEEK. SFC-H85 RIDGE
AXIS EXTENDING FROM THE BAY OF CAMPECHE TO THE GREAT LAKES WILL PUSH
OFF THE ERN SEABOARD ON THU UNDER THE INFLUENCE OF A STRONG ZONAL
FLOW PATTERN POSITIONED OVER SRN TIER STATES.
THE AIRMASS ASSOCD WITH THE RIDGE IS QUITE DRY WITH H100-H70 MEAN RH
VALUES AOB 40%...H85-H50 VALUES AOB 20%...WHICH WILL EFFECTIVELY
SMOTHER ANY PRECIP CHANCES. STEADY ONSHORE FLOW WILL DEVELOP AS THE
RIDGE PUSHES OFFSHORE WHICH WILL KEEP TEMPS CLOSE TO CLIMO...MAXES
IN THE L/M80S...MINS IN THE L/M60S...THOUGH THU READINGS MAY ONLY
REACH THE U70S ALONG THE COAST N OF THE CAPE THANKS TO A NE WIND.
SUN-TUE...
EXTENDED MOS GUIDANCE CONTINUES ITS UPWARD PRECIP TREND WITH THE
NEXT MAJOR WX SYSTEM. NUMBERS NOW IN THE 30-40% RANGE SUN AND
20-30% RANGE SUN NIGHT INTO MON...WITH 15-20% LINGERING INTO TUE.
ON THE FRONT END...THE NUMBERS SEEM REASONABLE. GIVEN THE SIZE AND
DEPTH OF THE ATLC RIDGE THAT WILL RUN AHEAD OF THE SYSTEMS COLD
FRONT...PROGRESS OF THE FRONT WILL BE SLOW. FURTHERMORE...WITH THE
PARENT LOW EXPECTED TO REMAIN N OF THE OHIO RIVER VALLEY...SYNOPTIC
SUPPORT WILL BE LACKING AND THE FRONT MAY STALL OVER THE PENINSULA.
HOWEVER...IF/WHEN THE FRONT REACHES CENTRAL FL...IT WILL BE SO
WASHED OUT THAT EVEN THE SFC TEMP CHANGE WILL BE LARGELY
TRANSPARENT. FURTHERMORE...THE CLIMATOLOGICAL ONSET OF THE WET
SEASON DOES NOT BEGIN UNTIL THE LAST WEEK OF MAY...LEAVING THE
PENINSULA WITH ANOTHER 3-4 WEEKS OF THE DRY SEASON TO GO. AM LOATH
TO INCLUDE MULTIPLE PDS OF LOW END POPS IN THE FCST THIS TIME OF
YEAR WITHOUT SUFFICIENT REASON. RIGHT NOW...THIS NEXT FRONT IS NOT
PROVIDING IT. WILL CAP POPS IN THE 20-30% RANGE BTWN 00Z SUN AND
12Z MON...BUT WILL KEEP THEM OUT OF THE FCST AFT 12Z MON.
&&
.AVIATION...VFR.
&&
.MARINE...WEAK BACKDOOR FRONT IS PUSHING SOUTH ACROSS THE WATERS
AT THIS TIME AND REASSERTING A NORTH WIND FLOW. SEAS UP TO 6 FEET
WILL REMAIN POSSIBLE IN THE GULF STREAM TODAY SO WILL CONTINUE
CAUTION HEADLINE THERE. WINDS WILL TURN NE NEAR THE COAST THIS
AFTN AND INCREASE NEAR 15 KNOTS ESP SOUTH OF THE CAPE.
SFC/BNDRY LYR WINDS WILL SHIFT FROM E TO SE WED NIGHT THRU THU AS
THE LARGE SFC RIDGE PUSHES OFF THE ERN SEABOARD AND SETTLES OVER
THE W AND SW ATLC. WINDS/SEAS EXPECTED TO REMAIN BLO ADVISORY LVL
THRU THE WEEKEND. HOWEVER...OFFSHORE WINDS COULD REACH THE 15-20KT
RANGE FRI/SAT AS THE RIDGE SETS UP POSITION...ESPECIALLY S OF THE
CAPE WHERE THE PGRAD WILL BE TIGHTER.
&&
.FIRE WEATHER...REINFORCING DRY AIRMASS IS OVERSPREADING THE AREA
AT THIS TIME BEHIND WEAK BACKDOOR FRONT. AIRMASS IS QUITE DRY EVEN
OVER THE ADJACENT ATLC SO DEVELOPING ONSHORE (NE) FLOW WILL BE
LESS EFFECTIVE THAN USUAL IN RAISING DEWPOINTS AND RH VALUES. SO
WITH CONFIDENCE...HAVE UPGRADED FIRE WEATHER WATCH TO RED FLAG
WARNING FOR 5 TO 7 HOURS OF CRITICAL RH VALUES ACROSS MUCH OF THE
INTERIOR COUNTIES. MINIMUM RH VALUES MAY FALL AS LOW AS 20% IN A
FEW SPOTS IN THE WARNING AREA. COASTAL VOLUSIA AND OKEECHOBEE
COUNTIES WILL SEE 1-3 HOURS OF SUB-35% RH...NOT LONG ENOUGH TO
INCLUDE THEM IN THE WARNING AT THIS TIME BUT WILL MONITOR.
THU...A DEEP MODERATE ONSHORE FLOW WILL HAVE BEEN IN PLACE FOR MORE
THAN 24HRS AND SHOULD KEEP MIN RH VALUES FROM FALLING BLO 35% FOR
MORE THAN 4 HOURS. HOWEVER...MARGINAL LOW RH DURATIONS POSSIBLE
OVER LAKE COUNTY. WILL NOT ISSUE A FIRE WX WATCH AT THIS TIME AND
LET DAY CREW REASSESS THE SITUATION WITH ADDL DATA.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 56 77 64 / 0 0 0 0
MCO 81 56 84 63 / 0 0 0 0
MLB 77 62 79 66 / 0 0 0 0
VRB 79 59 79 66 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
INLAND VOLUSIA-LAKE-ORANGE-OSCEOLA-SEMINOLE.
AM...NONE.
&&
SHORT TERM...KELLY
LONG TERM....BRAGAWHazardous weather outlook, Apr 29, 10:12 AM EDT, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1012 AM EDT TUE APR 29 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-292100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1015 AM EDT TUE APR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A VERY LONG PERIOD NORTHEAST SWELL WILL PRODUCE A MODERATE THREAT OF RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...WIND AND SEA IMPACT... A SURGE OF NORTH WINDS BEHIND A COLD FRONT WILL PRODUCE HAZARDOUS BOATING CONDITIONS THROUGH TONIGHT ESPECIALLY OVER THE OFFSHORE WATERS...INCLUDING THE GULF STREAM. SMALL CRAFT SHOULD EXERCISE CAUTION CLOSER TO SHORE. ...FIRE WEATHER IMPACT... LOW RELATIVE HUMIDITY WILL PRODUCE A FIRE DANGER OVER PORTIONS OF INTERIOR CENTRAL FLORIDA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOW RELATIVE HUMIDITY OVER INTERIOR SECTIONS MAY PERSIST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION SHOULD NOT BE NEEDED. KELLY/GLITTO
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:13 PM EDT | Fire Weather Watch | MLB | Lake, Orange, Seminole | 15 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.